Ocaliva and weight gain.: Hey everyone my... - PBC Foundation

PBC Foundation

8,149 members6,938 posts

Ocaliva and weight gain.

Debrann62
Debrann62

Hey everyone my name is Debbie, I have had PBC for at least 13 years but the title was put on it about 4 1/2 years. I was put on ursodol but my numbers didn't go down enough. I started ocaliva 3 months ago and already gained 10 pounds. As anyone else had this problem and what did you do to change it. It's mostly in my stomach, I'm pretty worried since this medication has caused death in 19 people so far.

27 Replies
oldestnewest

Hi Debrann62,

Concerning Ocaliva side effects, I found this online....

(Call your doctor at once if you have:

severe itching;

rapid weight gain, especially in your face and midsection;

swelling in your ankles;

dark urine, clay-colored stools;

nausea, vomiting;

jaundice (yellowing of the skin or eyes);

tiredness, joint pain;

dry eyes or mouth;

darkening of your skin; or

puffiness around your eyes.

Common side effects may include:

itching, rash;

feeling tired;

sore throat;

stomach pain, constipation;

dizziness; or

joint pain.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.)

I hope this helps. It looks as though you should let your doctor know about the weight gain in your mid section.

Stella ❤

Debrann62
Debrann62 in reply to Ktltel

I did call she's outta the office till January 2.

Debrann62
Debrann62 in reply to Ktltel

The nurse said it doesn't cause weight gain.

KevinHall10_
KevinHall10_ in reply to Ktltel

Hi Stella it is Pat (Kevin 10) that's strange when it says rap it weight gain, but yet the nurses say no. I just talked to a nurse at Denver university and she also said it shouldn't have made me gain weight. I just want to report I quit it. All I know is I just don't want to take it any more. I ve been swimming, but stil haven list anything. How u been feeling. I had to take a inhanser for depression and doing better mentally. Thank God.

From the drug info I received with OCA, you should report weight “loss”. Doesn’t mention weight gain from what I read.

Yep, it says rapid weight gain. If i had read that 4 months ago i would have stopped it. Says midlineonyou tummy and your face gets chubby. I did call my dr today. They just want to receivethe tesults from monday.

I’ve not gained so guess I won’t concern myself with it. Wish I could gain a few.

Ktltel
Ktltel in reply to KevinHall10_

Hello,

Maybe see a different doctor before you stop the medication. I just worry what will happen with your liver. Has Ocaliva been bringing your numbers down or at least keeping them stable?

I also take Ocalvia. I’ve had no weight gain nor any side effects.

Must be my thyroid, medication is voiding my thyroid meds.

I’m having trouble regulating my thyroid also. I’m scheduled for thyroid, lipid, CBC & comprehensive metabolic profile Jan 4th.

mjk98
mjk98 in reply to gwillistexas

I just had those blood tests a few days ago waiting on results I'm not on any meds yet

Also, if you haven’t already, read Intercept Pharmaceuticals press release in response to FDA warning, I think it was September. They state that drs should monitor closely for at least the first few months...monthly labs.

Don't go back for 6 months. I called today and was told it doesn't cause weight gain.

Are they checking bloods monthly or did they? January 4th I have my 3rd monthly lab. If all still good, I will go 3 months.

I go every 6 months.

Hi Debbie, I've been on OCA since the summer and no side affects. I was given the names and numbers of 3 diff people in 3 support capacities because the drug is new. I'm surprised you werent offered more support.

The deaths reported was due to Dr ignorance in administering and I believe that issue was called out/corrected. When I first heard I asked my Hep Dr and the drug Co about it. I am not concerned anymore as they have all been extremely cautious.

You should make an appt sooner than 6mths with your medical team. All the best

I get my Ocalvia through Interconnect who works directly with Intercept Pharmaceuticals. Lady with Interconnect calls me once a month to ask how I’m doing & to also place order for next supply. When the scare came out about Ocalvia, she called & I expressed concern for that. She asked if my GI had talked to me. I told her no response from him. She said she would give me a drug safety phone #. Well...I called & left msg. Had NO idea it was Intercept. Oh my...pharmacist called me & asked if I had any response from my dr. Told her no. She said since the scare was about dosing, drs prescribing it have to keep close monitoring. Worse thing was, she had to make a report & I had to give her my drs name. That was not a good thing. Dr himself called & said he received a phone call about my dosing. OUCH😖he was not happy. But he should have responded to my concerns & he wouldn’t have received that call. Said all that to say this...he is all over my labs now. I probably would not go 6 months without a lab. Too much can change. So I agree with you.

Wow that’ll teach him! I lost track of who is from where at this point, but am grateful for the support. Take care

Thank you! You too. I’m in Texas

Thank you Linda, my Dr seems to only want to do every 6 months. In march I will have another scan as well as my 1st labs since ivery been on ocaliva. I do go Wednesday for labs on my thyroid. I have an underactive thyroid, tho the liver thing also messes me up to with my thyroid. Doc has been concerned about my with always telling me to loose, I'm usually 55 pounds since taking ocaliva iv gained up to 67 in 3 months.

Wow that’s very different from here. When i started on oca I had lab work every 2 weeks for 2 months then once a month for 4 - which is were I’m at now.

I have been once a month for past two months. Having third monthly Jan 4th, then at 3 months. Unless I have changes in how I feel.

I have gained 15 lbs. I just stopped it. My Ali pros is not very high. Been two was. Had lab wk done, waiting for results.

I’m a bit north of Toronto Canada

That is where my GI did his fellowship, in Toronto

Hi Debra Ann, I just read your statement on gaining weight. I also started ocalvia and have gained 15 lbs. did not realize why I keep gaining weight until I read your questioning on it. I have gained it all in my face and stomach. I quit the ocalvia 2 weeks ago? I was going to make an appointment,but decide to see how I feel. I had labs drawn 3 days ago, so I will see where I am at. I will keep u posted. Thank you.

You may also like...